Sorry that your having muscle fasciculations. They really can be a source of worry and frustration. We worry about fasciculations when they are accompanied by objective muscle weakness, muscle atrophy, and no sensory symptoms. They can occur in diseases of the spinal cord such as a radiculopathy, neuronal disease such as a peripheral neuropathy, or metabolic disease. In the case where there are no findings of a neurological disease (usually meaning a normal neurological exam, normal laboratory values of routine blood work), a medical history of no chronic neurological diseases or trauma, the diagnosis by exclusion is benign fasciculations. They cause no damage, either muscular or neuronal, and they can wax and wane in their presence. Fatigue and anxiety can make them worse. They can present for days to years. They can be localized or generalized over the whole body. Sometimes they follow a viral illness, but sometimes they just seem to show up.
Sometimes it is best to see a neurologist and comfirm the diagnosis and allow this to ease your mind. Most of the people I have seen with benign fasiculations are worried about ALS and the blessing of the neurologist often helps the patient to rest easier.
I am 50 years old, female, and recently began having muscle twitching all over my body, face, legs, arms, back, feet. I also have a buzzing sensation in both feet and in both big toes. Some pins and needles for 3 weeks but they seem to be better. I can sometimes make the twitching go away by laying down on the floor with support under my neck and total relaxation. My posture is terrible, sitting at computer all day at work. I have no pain or muscle weakness, no abnormal gait or speech problems.
I have appt with neurologist, Cat scan came back normal and no lyme disease.
Of course I am terrified of ALS, MS or something just as bad.
MY MUSCLE ON THE THEIGH JUST NEAR THE KNEE TWITCHES WHEN AT REST/SLEEPING.THIS HAPPENES AFTER SOME PHYSICAL ACTIVITY, MORE ON THE LEGS.IT DISTURBS MY SLEEP.PLS ADVISE AS TO WHY IT HAPPENS & WHAT SHOULD TO DONE TO GET RID OF IT.I HAVE SLEEPLESS NIGHTS B'CAUSE OF THAT.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.